Alert archive / New Jersey / Dense Fog Advisories in 2012

Dense Fog Advisory 8, NWS Philadelphia/Mount Holly

August 8, 20127 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this dense fog advisory at Aug 8, 2012, 6:27 AM EDT for 7 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2012, 6:27 AM EDT (10:27 UTC)
Expired
Aug 8, 2012, 10:00 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 46 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WWUS71 KPHI 081027
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
627 AM EDT WED AUG 8 2012

DEZ001-NJZ013-015>020-027-PAZ067>071-081400-
/O.NEW.KPHI.FG.Y.0008.120808T1027Z-120808T1400Z/
NEW CASTLE-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...FREEHOLD...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...WHARTON STATE FOREST...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
627 AM EDT WED AUG 8 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THE DENSE FOG SHOULD BEGIN LIFTING BETWEEN 900 AM AND
  1000 AM.

* IMPACTS...TRAVEL WILL BE IMPACTED THROUGH THE MORNING COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Aug 8, 6:07 AM EDT, 20 minutes earlier.

Area forecast discussion, Aug 8, 6:07 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
607 AM EDT WED AUG 8 2012

.SYNOPSIS...
A WEAK BOUNDARY WILL VERY SLOWLY MOVE NORTHWARD ACROSS OUR AREA
TODAY THROUGH THURSDAY. AN AREA OF LOW PRESSURE IS FORECAST TO TRACK
ALONG THIS BOUNDARY AND SLIDE UP INTO THE EASTERN GREAT LAKES REGION
LATE FRIDAY AND SATURDAY. AN ASSOCIATED COLD FRONT IS FORECAST TO
MOVE THROUGH OUR AREA SATURDAY, THEN GENERALLY WEAK HIGH PRESSURE
ACROSS THE OHIO VALLEY BUILDS EASTWARD SUNDAY THROUGH TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FORECAST FOR TODAY CONSISTS OF TWO TALES OF CONVECTIVE POTENTIAL.

THE FOG IS BECOMING MORE WIDESPREAD AS THE LIGHT NORTHEAST SURFACE
FLOW AHEAD OF THE WARM FRONT TO THE SOUTH SATURATES THE LOWER
LEVELS. THE DENSE FOG DOES NOT APPEAR YET TO BE WORTHY OF A DENSE
FOG ADVISORY YET...BUT THE FORECAST WAS UPDATED TO HIT THE FOG
HARDER.

EVIDENTLY...THE LOW TOPPED CONVECTIVE ELEMENTS ARE FINDING A
BOUNDARY THEY LIKE...AS A LINE OF SHOWERS STRETCHES FROM SOUTH
CENTRAL OCEAN COUNTY NJ INTO SUSSEX COUNTY DELAWARE. THE BOUNDARY
IS NOT EVIDENT IN THE LATEST LAPS STREAMLINE ANALYSIS...AND THE
SURFACE BOUNDARY APPEARS TO BE MORE WEST TO EAST ORIENTED. THE
CONVECTIVE ELEMENTS ARE MORE NORTHEAST TO SOUTHWEST...SUGGESTING A
SHEAR LINE THAT IS NOT EASILY DETECTABLE.

THE TOPS OF THE ELEMENTS ARE OCCASIONALLY GETTING TO MINUS 20
CELSIUS...AS SHOWN BY THE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKE. HOWEVER...THE LOW LEVELS ARE STILL FAIRLY STABLE...AND IT
IS PROBABLE THAT THERE IS NOT MUCH WIND WITH ANY OF THE CONVECTIVE
ELEMENTS. BECAUSE OF THE INCREASE IN COVERAGE...THE FORECAST WAS
UPDATED TO INCLUDE THE THUNDER THREAT. NONE OF THE NEAT TERN
MODELS ARE HANDLING THE DEVELOPMENT WELL...SO THE THREAT WAS RUN
THROUGH MID MORNING.

THE HIGH CLOUDINESS IS PLACE IS MAINLY DUE TO THE JET POSITION ALONG
THE MID ATLANTIC COAST. THE JET SHOULD FINALLY LIFT OUT DURING THE
MID TO LATE AFTERNOON...AND THE TIMING WOULD SUGGEST THAT AT LEAST
THE SOUTHEAST HALF OF THE AREA WILL SEE HIGH CLOUDS FOR MOST OF THE
DAY. BASED ON WHAT IS OCCURRING AT THE OFFICE EARLY THIS MORNING...
THE CLOUDINESS DOES NOT SEEM AS THICK AS TUESDAY AFTERNOON...AND MAY
NOT IMPACT HIGHS AS MUCH. HOWEVER...IN DEFERENCE TO THE CLOUDS AND
SLOWLY SINKING SUN ANGLE...HIGHS WERE BASED ON THE MOST BLEND...THEN
DROPPED A TAD WHERE THE CIRRUS MAY END UP WINNING OUT FOR MOST OF
THE DAY.

THE CIRRUS COULD ALSO END UP HAVING AN IMPACT ON CONVECTIVE
POTENTIAL (BOTH NORTH AND SOUTH). NEAR TERM MODELS SHOW THE SHALLOW
FRONT ACROSS SOUTHERN AREAS SLOWLY LIFTING NORTH AS A WARM FRONT
TODAY. THE NET EFFECT WILL BE A WIND SHIFT AND INCREASE IN LOW LEVEL
DEW POINTS. THE INCREASE IN DEW POINTS (AND LOW LEVEL MOISTURE IN
GENERAL) SHOULD RESULT IN AN INCREASE IN THE AREAL COVERAGE OF
INSTABILITY THIS AFTERNOON.

THE MOST LIKELY PLACE FOR THIS TO OCCUR IS ALONG AND SOUTH OF THE
WARM FRONTAL BOUNDARY. SINCE THE FINAL RESTING PLACE (IF IT HAS ONE)
OF THE FRONT IS IN QUESTION...THE THUNDERSTORM PROBABILITIES BECOME
NEBULOUS AT BEST. FOR THE AFTERNOON...THE BEST CHANCE OF THUNDER
APPEARS TO BE SOUTH OF A KRDG-KPHL-KMJX LINE. MODIFIED SOUNDINGS IN
THIS AREA SHOULD SHEAR WILL BE WEAK...LOW AND MID LEVEL LAPSE RATES
INCREASING...DRY MID LEVELS AND PRECIPITABLE WATER VALUES NEAR 1.50
INCHES.

THE NET RESULT WOULD BE PULSE STORMS WITH POTENTIAL FOR GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL. COVERAGE HERE IS THE
ISSUE. FOR NOW...DUE TO LACK OF COVERAGE...ENHANCED WORDING WILL NOT
BE INCLUDED IN THE FORECAST...BUT THIS MAY NEED TO BE REVISITED
LATER.

THE NEXT AREA OF CONVECTIVE INTEREST COULD BE THE SOUTHERN POCONOS
AND NORTHWEST NEW JERSEY THIS AFTERNOON AND EVENING. THIS AREA
WILL BE CLOSER TO A MID LEVEL SHORT WAVE PASSING THROUGH NEW
ENGLAND...AND ITS ASSOCIATED SHEAR. IN ADDITION...INSTABILITY HERE
SHOULD BE SUFFICIENT FOR CONVECTIVE DEVELOPMENT...BUT THE LACK OF
A FOCUS MAY END UP BEING THE LIMITING FACTOR HERE. SINCE COVERAGE
HERE IS ALSO SUSPECT...NO ENHANCED WORDING WILL BE USED HERE
EITHER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
EVENING CONVECTION (ISOLATED AS IT MIGHT BE) SUCH START TO
DISSIPATE DURING THE EVENING. AFTER THIS...THE POTENTIAL APPEARS TO
BECOME MINIMAL...AND FOR NOW THE REMAINDER OF THE NIGHT WILL BE KEPT
DRY. PATCHY FOG PROBABLY HAS A BETTER FOOTHOLD FOR TONIGHT AND
THURSDAY MORNING THAN THIS MORNING...AND WILL BE INCLUDED IN THE
FORECAST.

AS THE AIRMASS WARMS FROM WITHIN...LOWS TONIGHT WERE BASED MAINLY ON
THE MOS BLEND.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THIS TIME FRAME LOOKS TO START ON THE ACTIVE SIDE /POTENTIALLY
LOCALLY HEAVY RAIN AND STRONG CONVECTION/ ALONG WITH MORE HEAT AND
HUMIDITY, FOLLOWED BY A MORE CALMER TIME. THE OVERALL SYNOPTIC
SETUP IS COMPRISED OF A VIGOROUS SHORT WAVE DIVING SOUTHEASTWARD
FROM THE MIDWEST THURSDAY THAT HELPS TO AMPLIFY A TROUGH. THIS
FEATURE MAY END UP CLOSING OFF AS IT SWINGS ACROSS THE GREAT LAKES
AND UPPER OHIO VALLEY. THIS WILL OPEN THE DOOR FOR A DECENT AMOUNT
OF MOISTURE RETURN TO THE EAST OF THE TROUGH AXIS. THIS FEATURE MAY
BE SLOW TO MOVE NORTHEASTWARD ESPECIALLY DEPENDING ON HOW CLOSED OFF
IT BECOMES. THERE DOES LOOK LIKE ENOUGH OF A FLOW UPSTREAM TO PUSH
THE CLOSED LOW NORTHEASTWARD AS WE GO THROUGH SATURDAY AND SUNDAY.
THE PATTERN THEN LOOKS TO TRANSITION MORE ZONAL WITH WEAK HIGH
PRESSURE BUILDING FROM THE UPPER OHIO VALLEY TO THE MID ATLANTIC,
ALTHOUGH A COLD FRONT MAY BE LURKING ACROSS THE GREAT LAKES.

FOR THURSDAY AND FRIDAY, AS THE UPPER-LEVEL TROUGH AMPLIFIES TO OUR
WEST DURING THIS TIME FRAME, A DEEP SOUTHWESTERLY FLOW WILL ALLOW
MOISTURE TO INCREASE AND DEEPEN. THIS IS SEEN IN THE PW VALUES AS
THEY ARE FORECAST TO INCREASE TO NEAR 2 INCHES BY FRIDAY. IN
ADDITION, A PLUME OF HIGH THETA-E AIR IS FORECAST TO SURGE UP ACROSS
THE AREA IN THE LOWER LEVELS. A WEAK COLD FRONT WILL BE SETTLING
SOUTHEASTWARD, HOWEVER AS THE TROUGH AMPLIFIES THIS FEATURE MAY END
UP STALLING FOR A TIME. THE AIRMASS AHEAD OF THIS FEATURE WILL BE
CHARACTERIZED BY DEW POINTS MOSTLY IN THE UPPER 60S AND LOWER 70S.
THERE SHOULD BE DECENT HEATING TAKING PLACE ON THURSDAY, AND
THEREFORE SURFACE BASED CAPE SHOULD EXCEED 1000 J/KG. THIS IN
COMBINATION WITH WEAK LIFT FROM THE FRONT ALONG WITH TERRAIN INDUCED
CIRCULATIONS SHOULD RESULT IN AT LEAST SCATTERED CONVECTIVE
DEVELOPMENT. AS OF NOW, THE WESTERN ZONES LOOK TO HAVE A BETTER CHC
DUE TO THE PROXIMITY TO THE INCOMING AMPLIFYING TROUGH AND ALSO THE
POTENTIAL FOR TERRAIN AFFECTS AND A LEE SIDE TROUGH. THE OVERALL
FLOW LOOKS TO BE ON THE WEAKER SIDE THURSDAY AND MOSTLY BEHIND THE
FRONT, HOWEVER GIVEN THE SOUTHWESTERLY FLOW REGIME STORMS MAY
ORGANIZE INTO CLUSTERS OR LINES WITH A LOCALLY INCREASED WIND
THREAT. WHILE THE CONVECTION MAY TEND TO DWINDLE DURING THE NIGHT,
THURSDAY NIGHT MAY HAVE SOME CONVECTION PERSIST AS ADDITIONAL ASCENT
MAY OVERSPREAD THE AREA IN ASSOCIATION WITH AN INCOMING DEEPENING
TROUGH. IF CONVECTION REMAINS MORE WIDESPREAD, WE MAY THEN
TRANSITION FROM A LOCAL STRONG/SEVERE THREAT TO LOCALLY VERY HEAVY
RAIN.

ON FRIDAY, THE UPPER-LEVEL TROUGH IS FORECAST TO BE CLOSING OFF AS
IT SLIDES ACROSS THE EASTERN GREAT LAKES AND UPPER OHIO VALLEY. THE
DEEP PLUME OF MOISTURE WILL BE MAINTAINED ACROSS OUR AREA, AND WITH
A STRONGER WIND FIELD AND LOWERING HEIGHTS ARRIVING THERE SHOULD BE
AN INCREASE IN SHOWERS AND THUNDERSTORMS. THE SEVERE THREAT WILL
GENERALLY BE DETERMINED BY HOW MUCH HEATING OCCURS. IT APPEARS THAT
AT LEAST SOME SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING TO START
THE DAY, HOWEVER POCKETS OF STRONGER HEATING MAY ALLOW FOR MORE
ROBUST CONVECTION. THERE IS SOME TIMING QUESTIONS AS WELL, WITH SOME
GUIDANCE A BIT FASTER WITH THE ASSOCIATED SURFACE LOW AND COLD
FRONT. AS OF NOW, FRIDAY LOOKS TO BE ACTIVE WITH SHOWERS AND
THUNDERSTORMS OCCURRING AT ANY TIME ALTHOUGH THE AFTERNOON AND AT
NIGHT LOOKS TO BE MORE FAVORED AS THE MAIN THRUST OF THE INCOMING
SHARPENING TROUGH ARRIVES. ANY ROBUST STORMS THAT CAN SUSTAIN
THEMSELVES AND EVEN BECOME ORGANIZED WILL INCREASE THE LOCALLY
DAMAGING WIND THREAT /DOWNBURST POTENTIAL WITH WATER LOADED
DOWNDRAFTS/ AND ALSO HAIL. THE SHEAR MAY BECOME SOMEWHAT ENHANCED AS
WELL WITH THE POTENTIAL FOR THE LOW-LEVEL WINDS TO BACK MORE TO THE
SOUTHEAST WHILE ALOFT THEY ARE FROM THE SOUTHWEST. WE WILL HAVE TO
WATCH FOR THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN AS WELL AS
RAINFALL RATES SHOULD BE EFFICIENT ALONG WITH MORE WIDESPREAD
COVERAGE DEVELOPING. FOR NOW, WE WILL CONTINUE TO INCLUDE A POSSIBLE
HEAVY RAIN MENTION BUT OPTED TO NOT INCLUDE GUSTY WINDS OR HAIL DUE
TO LOWER CONFIDENCE REGARDING COVERAGE AND OVERALL STORM EVOLUTION.

IT WILL BE A VERY WARM/HOT AND HUMID FEW DAYS, HOWEVER IF MORE
CLOUDS ARE AROUND THEN THIS WILL HOLD THE TEMPERATURES BACK SOME. IN
ADDITION, COOLING SHOWERS AND THUNDERSTORMS WILL BE AROUND
ESPECIALLY FRIDAY. AS OF NOW, HEAT INDICES IN THE HIGHLY URBANIZED
AREAS GET INTO THE MID TO UPPER 90S FOR A TIME EACH AFTERNOON. WE
ARE IN AUGUST AND HAVE HAD SEVERAL EPISODES OF EXCESSIVE HEAT THIS
SUMMER, THEREFORE NO HEAT RELATED HEADLINES WILL BE ISSUED.

FOR SATURDAY AND SUNDAY, A COLD FRONT WILL BE SHIFTING EAST OF OUR
AREA DURING SATURDAY. THIS WILL BE DRIVEN BY A CLOSED LOW THAT IS
FORECAST TO GRADUALLY WEAKEN AS IT LIFTS ACROSS SOUTHEASTERN CANADA.
AS THIS OCCURS, THE OVERALL ASCENT AND DEEP MOISTURE WILL BE SHUNTED
TO OUR EAST. IT APPEARS THAT SOME CONVECTION WILL BE ONGOING
SATURDAY ESPECIALLY DURING THE MORNING HOURS. AS A RESULT, WE HELD
THE HIGHEST POPS DURING THE MORNING THEN GRADUALLY LOWERED THEM.
FOLLOWING THE COLD FRONT, A WIND SHIFT TO THE WEST OR NORTHWEST WILL
ALLOW FOR A MORE PLEASANT AIRMASS CHANGE AS DEW POINTS LOWER A
DECENT AMOUNT THROUGH SUNDAY. DESPITE THE MID LEVEL FLOW TURNING
MORE ZONAL SUNDAY, SOME GUIDANCE HINTS AT A SHORT WAVE TRACKING
SOUTHEASTWARD FROM THE MIDWEST. SOME CONVECTION MAY BE TIED TO THIS
AS SOME WAA AND MOISTURE ADVECTION OCCURS AHEAD OF IT. MEANWHILE,
WEAK HIGH PRESSURE SHOULD BE BUILDING INTO OUR REGION.

FOR MONDAY AND TUESDAY, WHILE THE FLOW TRIES TO MAINTAIN A MORE
ZONAL ORIENTATION IT APPEARS THAT THERE WILL BE SOME SHORT WAVES
EMBEDDED WITHIN THIS FLOW. THIS MAY TEAM UP OR ENHANCE SOME WAA
AHEAD OF IT WITH POSSIBLE ISOLATED TO SCATTERED CONVECTION AS A
RESULT. THE TIMING MAY CHANGE, BUT AS OF NOW IT APPEARS THIS MAY
OCCUR MONDAY NIGHT AND TUESDAY. FOR NOW, KEPT SOME SLIGHT CHC TO LOW
CHC POPS. LITTLE CHANGES WERE MADE TO THE TEMPERATURES.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WELL...THE LIFR STRATUS HAS MADE AN APPEARANCE THIS MORNING. IT IS
MOSTLY LIKELY IN THE LIGHT NORTHEAST FLOW AHEAD OF THE SURFACE
BOUNDARY TO THE SOUTH. A RECENT AMDAR SOUNDING FROM KPHL SHOWS THE
INVERSION NEAR 400 FEET...AND TO THIS POINT CEILINGS HAVE BEEN
COMING IN BETWEEN 200 AND 400 FEET.

THE LOWER DECK HAS YET TO SHOW UP AT KPHL...AND THE 800 FOOT
CEILINGS HAS SCATTERED OUT AT KILG. FOR NOW...VFR CONDITIONS WILL
BE MAINTAINED AT KPHL...AND AMENDED AS NEEDED. IF THE LOWER DECK
BECOMES A LIFR CEILING AT KPHL...IT COULD LAST UNTIL 1300 UTC.

VFR CONDITIONS ARE EXPECTED TODAY...AFTER ANY MVFR CEILINGS AND
VISIBILITIES LIFT (WHICH SHOULD OCCUR BEFORE 1400 UTC). A WARM
FRONT MOVING SLOWLY NORTH THROUGH THE AREA COULD FOCUS ISOLATED
THUNDERSTORM DEVELOPMENT...BUT RIGHT NOW CONFIDENCE IS NOT HIGH
ENOUGH TO INCLUDE IN THE FORECAST. LIGHT WINDS SHOULD BECOME SOUTH
TO SOUTHWEST...AND AVERAGE LESS THAN 10 KNOTS.

MAINLY VFR CONDITIONS ARE EXPECTED TONIGHT. WINDS SHOULD BECOME
LIGHT AND VARIABLE...AND THIS COULD ALLOW PATCHY MVFR FOG FORM IN
PLACES LIKE KRDG AND KMIV AFTER 0600 UTC THURSDAY. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE...BUT CONFIDENCE IS FAR TOO LOW TO
INCLUDE IN THE FORECAST NOW.

OUTLOOK...
THURSDAY...GENERALLY VFR. THERE IS HOWEVER A CHANCE FOR A FEW SHOWERS
OR THUNDERSTORMS AS WEAK COLD FRONT APPROACHES. A SOUTHWEST WIND WILL
BE AROUND 10 KNOTS. THERE IS A LOW CHANCE FOR SOME LOCAL FOG AT
NIGHT, ESPECIALLY IF THE CLOUDS THIN OUT AND WINDS GO LIGHT/CALM.

FRIDAY THROUGH SATURDAY...SOME SHOWERS AND THUNDERSTORMS FRIDAY MAY
BECOME MORE NUMEROUS AT NIGHT AND LINGER SATURDAY MORNING. THIS WOULD
RESULT IN AREAS OF SUB-VFR CONDITIONS. A COLD FRONT MOVES THROUGH
LATER SATURDAY, WHICH SHOULD RETURN THE CONDITIONS TO VFR. A SOUTH
TO SOUTHWEST WIND AT 10 TO 15 KNOTS, SHIFTING TO WESTERLY DURING
SATURDAY.

SUNDAY...VFR WITH A WESTERLY WIND AROUND 10 KNOTS.

&&

.MARINE...
THE GRADIENT FLOW REMAINS FROM THE SOUTHWEST EARLY THIS MORNING...
BUT THE WIND DIRECTION THIS MORNING COULD BECOME VARIABLE FOR A TIME
AS A WARM FRONT TRIES TO MOVE NORTH. IN ANY EVENT...WINDS BEFORE
SUNRISE SHOULD DROP TO LESS THAN 10 KNOTS.

THE POSITION OF THE WARM FRONT COULD IMPACT WIND DIRECTION ACROSS
THE NORTHERN OCEAN WATERS THIS MORNING...BUT THE GRADIENT SOUTH TO
SOUTHWEST FLOW SHOULD ASSERT ITSELF THIS AFTERNOON. THE GRADIENT
FLOW COULD BE WEAK ENOUGH SOUTH TO ALLOW SEA AND BAY BREEZES TO FORM
IN THE AFTERNOON. THERE ARE SOME INDICATIONS IN THE NEAR TERM MODEL
WIND FIELDS THAT THE SEA AND BAY BREEZES COULD AUGMENT THE LOCAL
SYNOPTIC FLOW.

IS THIS OCCURS...IT IS POSSIBLE THAT THE SOUTHERN OCEAN WATERS AND
AT LEAST THE LOWER DELAWARE BAY (IF NOT ALL OF IT) COULD SEE SOUTH
WINDS GUST TO 20 KNOTS FOR A TIME LATE THIS AFTERNOON AND THIS
EVENING. AT THIS POINT...IT DOES NOT APPEAR AS THOUGH WINDS WILL
GUST HIGHER THAN 20 KNOTS...AND SEA SHOULD NOT RESPOND TO SUCH A
SHORT FETCH.

THE SEA AND BAY BREEZES SHOULD START TO DISSIPATE BY MID EVENING.
AFTER THAT...THE GRADIENT SOUTH TO SOUTHWEST FLOW SHOULD BECOME
REESTABLISHED. WINDS BY DAYBREAK THURSDAY SHOULD BE 10 KNOTS OR LESS
OVER ALL WATERS.

OUTLOOK...
A SOUTHERLY FLOW THURSDAY IS EXPECTED TO BE ON THE LIGHTER SIDE. A
COLD FRONT AND AMPLIFYING UPPER-LEVEL TROUGH THEN ARRIVES FRIDAY
WITH A STRENGTHENING LOW-LEVEL FLOW. THIS FLOW MAY END UP BEING THE
STRONGEST FRIDAY NIGHT AND SATURDAY JUST AHEAD OF THE COLD FRONT,
AND AS LOW PRESSURE TRACKS MAINLY TO OUR WEST. AS OF NOW, CONDITIONS
ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA INTO
FRIDAY. THE PRESSURE GRADIENT TIGHTENING UP AHEAD OF THE COLD FRONT
MAY ALLOW THE WINDS TO NEAR 25 KNOTS FOR A TIME ESPECIALLY FRIDAY
NIGHT AND SATURDAY. IN ADDITION, THE SOUTHERLY FLOW WILL BUILD THE
SEAS WHICH COULD BE AROUND 5 FEET SATURDAY. AS A RESULT, A SMALL
CRAFT ADVISORY MAY BE NEEDED FOR FRIDAY AND SATURDAY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS FRIDAY INTO
SATURDAY, WITH LOCALLY GUSTY WINDS POSSIBLE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...GORSE
AVIATION...GORSE/HAYES
MARINE...GORSE/HAYES
Hazardous weather outlook, Aug 8, 3:42 AM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 AM EDT WED AUG 8 2012

DEZ001-NJZ015-017>019-PAZ067>071-090745-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
342 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
SATURDAY, WITH THE MORE NUMEROUS ACTIVITY OCCURRING LATE FRIDAY INTO
SATURDAY. SOME STORMS COULD PRODUCE LOCALLY STRONG WINDS AND HEAVY
RAIN.

IN ADDITION, THE HEAT INDICES DURING THURSDAY AND FRIDAY
AFTERNOONS SHOULD TOP OUT IN THE MID TO UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-090745-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-
342 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
SATURDAY, WITH THE MORE NUMEROUS ACTIVITY OCCURRING LATE FRIDAY INTO
SATURDAY. SOME STORMS COULD PRODUCE LOCALLY STRONG WINDS AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-090745-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
342 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THURSDAY THROUGH
SATURDAY, WITH THE MORE NUMEROUS ACTIVITY OCCURRING LATE FRIDAY INTO
SATURDAY. SOME STORMS COULD PRODUCE LOCALLY STRONG WINDS AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-090745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
342 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME THUNDERSTORMS ARE EXPECTED LATER THURSDAY THROUGH SATURDAY,
WITH THE MORE NUMEROUS ACTIVITY OCCURRING LATE FRIDAY AND SATURDAY.
SOME STORMS COULD PRODUCE LOCALLY STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 5:23 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
523 AM EDT WED AUG 8 2012

NJZ018>020-022-027-PAZ068-069-071-081200-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-
SOUTHEASTERN BURLINGTON-MONTGOMERY-BUCKS-PHILADELPHIA-
INCLUDING THE CITIES OF...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...HAMMONTON...WHARTON STATE FOREST...
NORRISTOWN...DOYLESTOWN...PHILADELPHIA
523 AM EDT WED AUG 8 2012

...PATCHY FOG THIS MORNING...

EXPECT PATCHY FOG ACROSS PORTIONS OF SOUTHEAST PENNSYLVANIA AND
CENTRAL AND SOUTHERN NEW JERSEY THROUGH ABOUT 800 AM. THE FOG MAY
BE DENSE IN SPOTS...WITH VISIBILITIES DROPPING BELOW ONE-HALF MILE
AT TIMES. THE FOG SHOULD BEGIN TO LIFT BETWEEN 700 AM AND 800 AM.

IF YOU WILL BE TRAVELING THIS MORNING...BE ON THE ALERT FOR
LOCALLY POOR VISIBILITY IN PATCHY DENSE FOG.

HAYES
Special weather statement, Aug 8, 5:59 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
559 AM EDT WED AUG 8 2012

NJZ013-015-017>020-022-027-PAZ067>071-081230-
WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...FREEHOLD...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
HAMMONTON...WHARTON STATE FOREST...WEST CHESTER...NORRISTOWN...
DOYLESTOWN...MEDIA...PHILADELPHIA
559 AM EDT WED AUG 8 2012

...AREAS OF FOG THIS MORNING...

LOOK FOR AREAS OF FOG ACROSS SOUTHEAST PENNSYLVANIA AND CENTRAL
AND SOUTHERN NEW JERSEY THROUGH 830 AM. THE FOG WILL BE DENSE IN
SPOTS...WITH VISIBILITIES DROPPING BELOW ONE-HALF MILE AT TIMES.
THE FOG WILL BEGIN TO LIFT BETWEEN 730 AM AND 830 AM. THE FOG WILL
AFFECT TRAVEL ON PORTIONS OF THE PENNSYLVANIA TURNPIKE...NEW JERSEY
TURNPIKE AND PORTIONS OF INTERSTATE 195.

IF YOU WILL BE TRAVELING THIS MORNING...BE ON THE ALERT FOR
LOCALLY POOR VISIBILITY IN AREAS OF FOG. USE LOW BEAM
HEADLIGHTS...AND LEAVE YOURSELF PLENTY OF EXTRA TIME TO REACH YOUR
DESTINATION SAFELY.

HAYES

Nearby

Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Pennsylvania, 2012Dense Fog Advisories in Delaware, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.